Posted 10/5/2013 8:50 AM (GMT -6)
Has anybody else had the problem of your veins hardening/slightly sore right below an IV insertion? I was in the hospital for a total of 17 days and I have had IVs in 5 different spots, hand, side of arm, wrist, forearm and elbow. They were "pushing" some of my medication through the IV and after a couple days the pain from the push made it feel like my vein was going to explode. They would then have to move the IV to another location. I eventually told them no more pushes, because I felt it was ruining my veins. Well, the last 2 spots they put the IV in, there were no pushes and it was fine for the 4 days, until they said they have to move it to prevent infection. I noticed about a week after I got out that right below the insertion point, the vein is hard. Right above is normal and then maybe 6 inches below it feels normal. Would like a little feedback from anyone who has experienced this. I did a little research and read other people's stories saying they took aspirin, others got something from their doctor, some just waited it out (5-6 weeks) and others said putting heat on it and rubbing it. Thanks.